Alert archive / Kentucky / Winter Storm Warnings in 2018

Winter Storm Warning 6, NWS Louisville, KY

March 23, 20184 counties in Kentucky; Jefferson County, Indiana

NWS Louisville, KY issued this winter storm warning at Mar 23, 2018, 3:21 PM EDT for 4 counties in Kentucky; Jefferson County, Indiana. It took effect at Mar 24, 2018, 2:00 AM EDT. It was in force for 24 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2018, 3:21 PM EDT (19:21 UTC)
In effect from
Mar 24, 2018, 2:00 AM EDT
Expired
Mar 25, 2018, 2:00 AM EDT
In force
24 hr
Issued by
NWS Louisville, KY

Counties Jefferson County, IN, Bourbon County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY

The radar

The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 11:00 AM EDTSNOW 1Cynthiana, KY
Mar 24, 11:50 AM EDTSNOW 24 Nnw Myers, KYALL NEW SNOW SINCE EARLY THIS MORNING. NO SNOW LEFT OVER FROM PREVIOUS EVENT.
Mar 24, 12:29 PM EDTSNOW 2.32 N Georgetown, KY
Mar 24, 2:00 PM EDTSNOW 4Cynthiana, KYA LITTLE OVER 4 INCHES WITH SNOW FALLING.
Mar 24, 2:05 PM EDTSNOW 3.51 Ne Georgetown, KY
Mar 24, 2:12 PM EDTSNOW 2.7Georgetown, KY
Mar 24, 3:00 PM EDTSNOW 3Paris, KY
Mar 24, 4:21 PM EDTSNOW 2.51 Nne Cynthiana, KY
Mar 24, 8:23 PM EDTSNOW 55 Nnw Myers, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS43 KLMK 231921
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
321 PM EDT Fri Mar 23 2018

...ANOTHER ROUND OF WINTRY WEATHER ON TAP FOR SOUTHEASTERN
INDIANA INTO NORTH CENTRAL KENTUCKY...

.A weather system will approach the region tonight and bring a
bout of wintry weather to extreme southeastern Indiana and to the
northern Bluegrass region of central Kentucky. Precipitation will
initially start off as snow mixed with some sleet and then 
transition to plain rain by Saturday afternoon.

INZ079-KYZ036-037-042-043-240600-
/O.UPG.KLMK.WS.A.0002.180324T0600Z-180325T0600Z/
/O.NEW.KLMK.WS.W.0006.180324T0600Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
321 PM EDT Fri Mar 23 2018

...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...Heavy wet snow expected. Total wet snow accumulations of
  3 to 5 inches are expected with locally higher amounts possible.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...From 2 AM Saturday to 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

KYZ032-033-035-040-041-049-240600-
/O.NEW.KLMK.WW.Y.0013.180324T0600Z-180324T1800Z/
Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Bedford, Milton, New Castle, Frankfort, 
Versailles, Lexington, and Winchester
321 PM EDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
SATURDAY...

* WHAT...Wet snow expected. Total wet snow accumulations of 1 to 3
  inches are expected with locally higher amounts possible.

* WHERE...Portions of east central and north central Kentucky.

* WHEN...From 2 AM to 2 PM EDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
5 follow-up statements
689 
WWUS43 KLMK 240127
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
927 PM EDT Fri Mar 23 2018

...ANOTHER ROUND OF WINTRY WEATHER ON TAP FOR SOUTHEASTERN
INDIANA AND NORTH CENTRAL KENTUCKY...

.A weather system moving through tonight into Saturday will bring
a bout of wintry weather to extreme southeastern Indiana and to 
the northern Bluegrass region of central Kentucky. Precipitation 
will initially start off as snow mixed with some sleet and then 
transition to plain rain by Saturday afternoon.

INZ079-KYZ036-037-042-043-240900-
/O.CON.KLMK.WS.W.0006.180324T0600Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
927 PM EDT Fri Mar 23 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO
2 AM EDT SUNDAY...

* WHAT...Heavy wet snow expected. Total wet snow accumulations of
  3 to 5 inches are expected with locally higher amounts possible.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...From 2 AM Saturday to 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

KYZ032-033-035-040-041-049-240900-
/O.CON.KLMK.WW.Y.0013.180324T0600Z-180324T1800Z/
Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Bedford, Milton, New Castle, Frankfort, 
Versailles, Lexington, and Winchester
927 PM EDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM
EDT SATURDAY...

* WHAT...Wet snow expected. Total wet snow accumulations of 1 to 4 
  inches are expected.

* WHERE...Portions of east central and north central Kentucky.

* WHEN...From 2 AM to 2 PM EDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

EBW
287 
WWUS43 KLMK 240730
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
330 AM EDT Sat Mar 24 2018

...ANOTHER ROUND OF WINTRY WEATHER ON TAP FOR SOUTHEASTERN
INDIANA AND NORTH CENTRAL KENTUCKY...

.A weather system moving through today will bring a bout of 
wintry weather to extreme southeastern Indiana and to the northern
Bluegrass region of central Kentucky. Precipitation will 
initially start off as snow mixed with some sleet and then 
transition to plain rain by this afternoon or early evening.

INZ079-KYZ036-037-042-043-241600-
/O.CON.KLMK.WS.W.0006.000000T0000Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
330 AM EDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Heavy wet snow. Wet snow accumulations of 3 to 5 inches,
  with localized amounts up to 7 inches, are expected. A brief
  period of sleet is also possible.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...Until 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

INZ078-241600-
/O.EXA.KLMK.WW.Y.0013.000000T0000Z-180324T1800Z/
Scott-
Including the city of Scottsburg
330 AM EDT Sat Mar 24 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Wet snow. Wet snow accumulations between a dusting and
  two inches are expected. Northeastern portions of Scott county
  are most likely to see accumulating snow.

* WHERE...Scott County.

* WHEN...Until 2 PM EDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

KYZ032-033-035-040-041-049-241600-
/O.CON.KLMK.WW.Y.0013.000000T0000Z-180324T1800Z/
Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Bedford, Milton, New Castle, Frankfort, 
Versailles, Lexington, and Winchester
330 AM EDT Sat Mar 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Wet snow. Wet snow accumulations of 1 to 4 inches are
  expected. The highest amounts will occur across northern
  portions of each county listed, with lower amounts expected
  across southern portions of each county.

* WHERE...Portions of east central and north central Kentucky.

* WHEN...Until 2 PM EDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

BJS
041 
WWUS43 KLMK 241432
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
1032 AM EDT Sat Mar 24 2018

...ANOTHER ROUND OF WINTRY WEATHER ON TAP FOR SOUTHEASTERN
INDIANA AND NORTH CENTRAL KENTUCKY...

.A weather system moving through today will bring a bout of
wintry weather to extreme southeastern Indiana and to the
northern Bluegrass region of central Kentucky. Precipitation will
initially start off as snow mixed with some sleet and then
transition to plain rain by this afternoon or early evening.

INZ079-KYZ036-037-042-043-241800-
/O.CON.KLMK.WS.W.0006.000000T0000Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
1032 AM EDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Heavy wet snow and sleet. Additional wet snow 
  and sleet accumulations of 3 to 5 inches are expected.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...Until 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

INZ078-KYZ032-033-035-040-041-049-241800-
/O.CON.KLMK.WW.Y.0013.000000T0000Z-180324T1800Z/
Scott-Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Scottsburg, Bedford, Milton, New Castle, 
Frankfort, Versailles, Lexington, and Winchester
1032 AM EDT Sat Mar 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Wet snow and sleet. Additional wet snow and sleet
  accumulations of up to 1 inch are expected.

* WHERE...Portions of Indiana and east central and north central 
  Kentucky.

* WHEN...Until 2 PM EDT this afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

EER
042 
WWUS43 KLMK 241753
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
153 PM EDT Sat Mar 24 2018

.A wintry mix of rain, sleet and snow will continue this afternoon
into the evening hours.

INZ079-KYZ036-037-042-043-250200-
/O.CON.KLMK.WS.W.0006.000000T0000Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
153 PM EDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Heavy wet snow and sleet. Additional wet snow and sleet
  accumulations of 1 to 2 inches are expected.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...Until 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

INZ078-KYZ032-033-035-040-041-049-250000-
/O.EXT.KLMK.WW.Y.0013.000000T0000Z-180325T0000Z/
Scott-Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Scottsburg, Bedford, Milton, New Castle, 
Frankfort, Versailles, Lexington, and Winchester
153 PM EDT Sat Mar 24 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Wet snow and sleet. Spotty additional sleet and snow
  accumulations are expected.

* WHERE...Portions of Indiana and east central and north central 
  Kentucky.

* WHEN...Until 8 PM EDT this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

EER
847 
WWUS43 KLMK 242310
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
710 PM EDT Sat Mar 24 2018

.A wintry mix of rain, sleet and snow will continue this
evening.

INZ078-KYZ032-033-035-040-041-049-250015-
/O.CAN.KLMK.WW.Y.0013.000000T0000Z-180325T0000Z/
Scott-Trimble-Henry-Franklin-Woodford-Fayette-Clark-
Including the cities of Scottsburg, Bedford, Milton, New Castle, 
Frankfort, Versailles, Lexington, and Winchester
710 PM EDT Sat Mar 24 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Precipitation has changed over to primarily rain with no
additional wintry accumulations anticipated. A few roads may
still be slushy and slippery from snow and sleet earlier today.
Use caution on the roadways.

$$

INZ079-KYZ036-037-042-043-250600-
/O.CON.KLMK.WS.W.0006.000000T0000Z-180325T0600Z/
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris, 
and Carlisle
710 PM EDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Heavy wet snow and sleet. Additional wet snow 
  accumulations of up to 2 inches are expected.

* WHERE...In Indiana, Jefferson County. In Kentucky, Scott, 
  Harrison, Bourbon and Nicholas Counties.

* WHEN...Until 2 AM EDT Sunday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for wet snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

AMS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 3:14 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 23, 3:14 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
314 PM EDT Fri Mar 23 2018

.Short Term...(This evening through Saturday night)
Issued at 310 PM EDT Fri Mar 23 2018

...Another Round of Wintry Weather Expected Late Tonight and
Saturday...

Satellite imagery this afternoon has a distinct line across the
region going from mostly clear skies to mostly cloudy. Clouds cover
will continue to increase into the evening hours as the next weather
system moves in.

For tonight a warm front will approach southwestern portions of
central KY. Isentropic lift will result in widespread precipitation
overspreading the region overnight. Rain will begin in the southwest
portions of central KY this evening and spread into the Bluegrass
region of KY overnight late tonight into early tomorrow morning.
Temperatures will drop into the lower to mid 30s across southern IN
and north central KY overnight with the lowest temps across the far
northeastern portion of this area. The easterly flow tomorrow will
keep the low level cold air in place.

Soundings are still showing a deep isothermal layer just at or below
freezing setting up late tonight across the northern Bluegrass and
southeastern IN. As we go into the morning hours, warmer air will
edge northward through the day. Aloft the soundings show some warmer
air working in as well, at least for a brief time. The result of all
of this is an area of snow developing early tomorrow morning which
will eventually change over to all rain during the day. We could
then see a brief transition back to snow tomorrow evening,
especially across the far northern Bluegrass region, before
precipitation ends. The highest confidence in accumulating snow
reaching 4+ inches is across the counties where the Winter Storm
Watch was, so will go ahead and upgrade them to a Winter Storm
Warning. Jefferson county, IN and Scott and Bourbon counties in KY
may only see these higher amounts in the northern portion of their
counties, however. Will also issue a Winter Weather Advisory for one
tier of counties just to the south of the Warning. The Winter
Weather Advisory will expire earlier than the Winter Weather Warning
as snow is expected to change over to rain through the morning hours
in these counties. Travel difficulties are expected in the Warning
areas tomorrow morning. In addition, some power outages will be
possible as this will be a heavy, wet snow.

In the areas that are getting just rain across southern IN and
central KY, rainfall totals will be in the 1-1.75" range from
tonight through tomorrow night. This is not expected to cause
widespread flooding issues, but some ponding of water in low lying
areas will be possible. Also, the latest forecasts for Woodbury and
Rochester on the Green River have rises above action stage and
approaching flood stage early next week.

&&

.Long Term...(Sunday through Friday)
Issued at 300 PM EDT Fri Mar 23 2018

On Sunday, the Saturday system will have moved off to our east.
Clearing should occur over south-central IN into north-central and
east-central KY during the day, but low clouds may linger over
southern KY. Highs will be in the 40s north to lower 50s south.

For next week, the mid-level flow pattern changes as a ridge aloft
moves east through the OH Valley Monday resulting in a southwest
flow aloft thereafter. This will result in increasing and more
persistent moisture transport from the lower MS Valley into the OH
Valley. As this change occurs, a shield of rain showers associated
with warm air advection/isentropic lift will spread northeast into
the OH Valley Monday afternoon and night.

Models then diverge a bit thereafter with placement/movement of the
deep moisture/precip axis Tuesday-Wednesday along and ahead of a
slow moving frontal boundary. The ECMWF and GEM models are a little
slower/farther north with this axis, suggesting our northern
forecast area will have a better chance of locally heavy rain, while
the operational GFS tends to slide the axis quicker across our area
to the south. However, the GFS ensembles tend to favor the slightly
slower solution. Our probability of precip forecast tends to follow
the slower trend for now. Either way, the frontal boundary should
sag south into or through the forecast area Wednesday-Thursday.
Models actually all do then show another surface low pressure wave
riding northeast along this boundary bringing more potential
rainfall to the area Thursday or Friday. Conditions are finally
expected to dry out by next weekend as the flow aloft turns more
westerly, shifting the moisture plume well to our east.

Total precip amounts during the period could vary significantly
across the area, depending on how stationary or variable the
movement of the main precip axis. While deep convection does not
appear likely during much of the period, moderate to locally heavy
rain could occur at times, with some embedded thunder possible at
times. A general 1-2 inches of rain across the region looks likely,
with some 2-3+ amounts possible. Given wet grounds already and the
rain expected tomorrow (Saturday), this could lead to some flood
concerns, which we will monitor as weather conditions evolve over
the next several days.

&&

.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Fri Mar 23 2018

Latest GOES visible satellite data shows clouds streaking southeast
over the western half of KY at this time. The leading edge of these
clouds are at about 7-9 kft in altitude. VFR conditions will
continue for the rest of the afternoon into early this evening as
clouds increase across the entire area and surface wind speeds
remain relatively light out of the east and southeast.

For tonight, weather conditions change as moisture/clouds thicken
and lower. Rain will spread from west to east across the area,
beginning first at BWG and HNB from 01-05 UTC, and shortly
thereafter at SDF. As precip moves into the LEX area around and
after 09z, it could start as snow or a rain/snow mix for a couple
hours before changing to rain and continuing during the day Saturday.

Ceilings will lower quickly and become IFR and quite possibly LIFR
Saturday morning from west to east, and continue that way for the
rest of the forecast period. Visibility should become MVFR. Surface
winds will increase as well from the east at 10-20 kts with gusts
around 25 kts. At BWG, surface winds will be more from the southeast
and a bit lighter.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Watch from 2 AM EDT Saturday through late Saturday
     night for INZ079.

KY...Winter Storm Watch from 2 AM EDT Saturday through late Saturday
     night for KYZ036-037-042-043.

&&

Short Term...EER
Long Term...TWF
Aviation.....TWF
Hazardous weather outlook, Mar 23, 4:07 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
407 AM EDT Fri Mar 23 2018

INZ076>078-083-084-089>092-KYZ023>035-038>041-045>049-053>057-
061>067-070>078-081-082-240815-
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Jasper, English,
Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Taylorsville,
Lawrenceburg, Versailles, Lexington, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
407 AM EDT Fri Mar 23 2018 /307 AM CDT Fri Mar 23 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Precipitation is expected to develop across the region tonight. In
areas west of I-65, a cold rain is expected. However, in areas north
and east of a line from Scottsburg Indiana to Richmond Kentucky, the
precipitation may start off as snow with some accumulation possible
late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow possibly mixed with some sleet is possible Saturday morning
across far southeastern Indiana and into the Bluegrass region of
central Kentucky. At this time, several inches of wet snow may
accumulate Saturday morning in areas northeast of a line from
Scottsburg Indiana to Richmond Kentucky before changing over to plain
rain.

Across central Kentucky and southern Indiana, 1 to 2 inches of rain with
locally 3 inches, is possible on Saturday. This could result in
rises on smaller streams and creeks, and some urban hydro problems.

Showers and thunderstorms will be possible at times next week. Some
heavy rain is possible, though there is some uncertainty in amounts
and timing at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are requested to report any snowfall accumulations and any
instances of flooding to the National Weather Service.

INZ079-KYZ036-037-042-043-240815-
Jefferson-Scott-Harrison-Bourbon-Nicholas-
Including the cities of Madison, Georgetown, Cynthiana, Paris,
and Carlisle
407 AM EDT Fri Mar 23 2018

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

This hazardous weather outlook is for extreme southeastern Indiana
and the northern Bluegrass region of central Kentucky.

.DAY ONE...Today and Tonight.

Precipitation is expected to break out across the region tonight.
Initially the precipitation will be in the form of snow with possibly
some sleet mixed in. Some snowfall accumulation is expected late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow mixed with sleet at times will continue Saturday morning before
transitioning to plain rain by the afternoon. Snowfall accumulations
of 3 to 5 inches with locally higher amounts will be possible in the
watch area. There is still some uncertainty with the track and
evolution of this storm system. Stay tuned for the latest
information.

Showers and thunderstorms will be possible at times next week. Some
heavy rain is possible, though there is some uncertainty in amounts
and timing at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are requested to report any snowfall accumulations and any
instances of flooding to the National Weather Service.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:56 AM EDTWinter Storm WatchLMKBourbon, Harrison, Nicholas, Scott11 hr
Mar 23, 3:21 PM EDTWinter Weather AdvisoryLMKClark, Fayette, Franklin, Henry, Trimble, Woodford28 hr

Nearby

Winter Storm Warnings in Kentucky, 2018Winter Storm Warnings in Indiana, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.